Wildfire, Creek
- When
- March 1, 11:00 AM CST to 9:00 PM CST
- Where
- Creek forecast zone
- Property damage
- $250,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
A wildfire burned hundreds of acres of land and consumed four homes southwest of Mannford.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A wildfire burned hundreds of acres of land and consumed four homes southwest of Mannford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 1, 10:13 AM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1013 AM CST WED MAR 1 2006
.UPDATE...
THE CURRENT FORECAST CONTINUES TO REMAIN ON TRACK. THE LATEST
MODEL RUNS SUGGEST THAT AFTERNOON MAXIMUM TEMPERATURES COULD EVEN
BE SLIGHTLY HIGHER THAN THE RECORD LEVELS WE ARE CURRENTLY
FORECASTING... ESPECIALLY IF CIRRUS DOES NOT GET TOO THICK. AS WINDS VEER
TO THE WEST AND NORTHWEST THIS AFTERNOON... MUCH DRIER AIR WILL
MOVE INTO THE REGION. AS SUCH... FIRE DANGER CONTINUES TO BE
SIGNIFICANT. WILL NOT UPDATE THE FORECAST THIS MORNING.
&&
.PREV DISCUSSION... (ISSUED 308 AM CST WED MAR 1 2006)
DISCUSSION...
QUICK LOOK AT THE CALENDAR CONFIRMS IT IS INDEED ONLY MARCH 1...
BUT IT WILL FEEL A LOT LIKE EARLY SUMMER THIS AFTERNOON. SOUTH
WINDS HAVE STAYED UP OVERNIGHT AND MOST OF THE AREA STARTING OUT
AT OR ABOVE 60. DEW POINTS ARE RELATIVELY HIGH THIS MORNING BUT
DRIER LOW LEVEL AIR NOT FAR TO THE WEST AND AS SFC WINDS VEER IN
ADVANCE OF COLD FRONT...SOME OF THIS DRIER AIR SHOULD WORK ITS
WAY INTO EASTERN OK BEFORE BEING SHOVED SOUTH.
RED FLAG WARNING APPEARS ON TRACK FOR TODAY FOR ALL OF EASTERN OK
AS TEMP CRITERIA WILL BE MET WITHOUT ANY TROUBLE AT ALL. RECORD
HIGHS WILL BE EXCEEDED BY SEVERAL DEGREES WITH MID TO UPPER 80S
COMMON. WINDS AND RH ARE NOT AS CERTAIN...BUT DRY PUSH SHOULD HELP
MEET CRITERIA IN THE NORTH WHILE GUSTY SW WINDS AHEAD OF FRONT
WILL CAUSE PROBLEMS SOUTH. WILL LEAVE OUT NW ARKANSAS AS DEW
POINTS WILL STAY HIGH ENOUGH TO KEEP RH ABOVE CRITICAL THRESHOLD...
WILL COVER THOSE COUNTIES WITH FIRE WX ALERT FROM NOON TIL 8 PM.
IN SPITE OF LOW LEVEL MOISTURE AND VERY WARM TEMPS DOES NOT APPEAR
CAP WILL BE BROKEN AND FROPA WILL BE DRY. SHALLOW DOME OF COOLER
AIR WILL BE IN PLACE THURSDAY WITH TEMPS ALMOST COOLING TO NORMAL.
MODELS DIFFER SOME ON PRECIP CHANCES THU AS PIECE OF ENERGY RIDES
UP IN SW FLOW ALOFT AND INDUCES ISENTROPIC LIFT ABOVE BOUNDARY.
NAM FOCUSES QPF FARTHER NORTH BUT WILL STICK WITH HIGHER POPS
SOUTH CLOSER TO SFC BOUNDARY. THUNDER CHANCES APPEAR TO BE LIMITED
TO FAR SOUTHERN SECTIONS UNTIL THE WEEKEND...WHEN STRONGER LIFT
BEGINS TO TAKE SHAPE.
AMOUNT OF GULF MOISTURE TAPPED DOES NOT APPEAR SIGNIFICANT BUT AT
LEAST MOST OF THE AREA STANDS A CHANCE AT SOME LIGHT PRECIP OVER
THE WEEKEND. HAVE CARRIED HIGHEST CHANCES ON SATURDAY WHEN IT
APPEARS ISENTROPIC LIFT WILL BE MOST CONCENTRATED. TEMPS WILL BE
HELD DOWN ON SATURDAY AS WELL. SOME PRECIP MAY LINGER INTO SUNDAY
BEFORE ANOTHER PUSH OF COOLER AIR MOVES INTO THE PLAINS. DRY
CONDITIONS WILL CONTINUE THROUGH REMAINDER OF FORECAST...WITH GFS
INDICATING POTENTIAL FOR ANOTHER OVERRUNNING SETUP JUST BEYOND
CURRENT 7 DAY PERIOD.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 3HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 AM CST WED MAR 1 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 AM CST WED MAR 1 2006
...RED FLAG WARNING THIS AFTERNOON FOR ALL OF EASTERN OKLAHOMA...
...FIRE WEATHER ALERT THIS AFTERNOON FOR NORTHWEST ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FIRE WEATHER DANGER.
RISK...SIGNIFICANT...SPREADINDEX=69.
AREA...EASTERN OKLAHOMA.
ONSET...THIS AFTERNOON.
AREA AT GREATEST RISK...ALONG AND WEST OF A MIAMI TO MUSKOGEE TO
MCALESTER LINE.
DISCUSSION...
DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON.
TEMPERATURES WILL SOAR INTO THE MIDDLE TO UPPER 80S AHEAD OF AN
APPROACHING COLD FRONT...WHILE AFTERNOON RELATIVE HUMIDITY VALUES
FALL OFF TO AROUND 20 PERCENT OVER PARTS OF EASTERN OKLAHOMA. THE
UNSEASONABLY WARM AND DRY CONDITIONS...COMBINED WITH BREEZY WINDS
WILL RESULT IN AGGRESSIVE FIRE WEATHER BEHAVIOR. A RED FLAG WARNING
HAS BEEN ISSUED FOR ALL OF EASTERN OKLAHOMA. PLEASE REFER TO
/OKCRFWTSA/ FOR FURTHER DETAILS.
RELATIVE HUMIDITY VALUES WILL BE HIGHER OVER NORTHWEST
ARKANSAS...BUT THE WARM TEMPERATURES AND BREEZY CONDITIONS WILL KEEP
THE FIRE DANGER HIGH.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS SHOULD PREPARE FOR AN ACTIVE FIRE WEATHER DAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH FIRE WEATHER POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A COLD FRONT WILL PUSH THROUGH THE AREA...DROPPING TEMPERATURES BACK
DOWN TO NEAR AVERAGE FOR THURSDAY. HOWEVER...DRY LOW-LEVEL AIR AND
NORTH WINDS AROUND 10 MPH WILL CONTINUE TO AGGRAVATE THE FIRE
WEATHER CONDITIONS...ESPECIALLY OVER NORTHEAST OKLAHOMA.
UNSETTLED WESTERLY TO SOUTHWESTERLY MID-LEVEL FLOW WILL BRING THE
CHANCE OF A FEW THUNDERSTORMS TO MAINLY SOUTHEAST OKLAHOMA FOR LATE
THIS WEEK. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS ARRIVES BY
LATE SATURDAY AND SATURDAY NIGHT AS A SURFACE BOUNDARY AND STRONGER
UPPER LEVEL SYSTEM APPROACH THE AREA. IT APPEARS THAT BETTER
LOW-LEVEL MOISTURE WILL BE AVAILABLE FOR THIS SYSTEM...SO SEVERE
WEATHER IS A POSSIBILITY OVER THE WEEKEND.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE LATEST FORECASTS
REGARDING ANY SEVERE WEATHER POTENTIAL FOR THE COMING WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493868.